Wisconsin, 2011Tornado and Hail in Wisconsin, July 19, 2011
July 19, 2011 · NWS MPX · 19 events in 6 counties and zones
Thunderstorms that developed across northern Minnesota during the afternoon of Tuesday, July 19th, moved southeast into west central Wisconsin by the early evening and produced numerous damaging wind reports and flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $530,000
- Crop damage
- None recorded
- Events
- 19
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms that developed across northern Minnesota during the afternoon of Tuesday, July 19th, moved southeast into west central Wisconsin by the early evening and produced numerous damaging wind reports and flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Jul 19, 2:04 PM CST, 3 hours 31 minutes earlier.
Area forecast discussion, Jul 19, 2:04 PM CST, 3 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
304 PM CDT TUE JUL 19 2011
.DISCUSSION...
CONVECTIVE POTENTIAL REMAINS OVER EASTERN AREAS INTO THIS EVENING
ANYWAY. INCREDIBLE INSTABILITY REMAINS ALONG PREVIOUS EAST CENTRAL
MN SUPERCELL OUTFLOW. RADAR SHOWING BOUNDARY ROUGHLY FROM
LITCHFIELD TO JORDAN AND NORTHFIELD. THIS APPEARS TO BE LIFTING
NORTH. SPC MESOSCALE ANALYSIS SHOWING MLCAPE IN EXCESS OF 6500
J/KG IN A NARROW CORRIDOR OVER THE SOUTHERN METRO INTO SOUTHEAST
MN WITH SOME SURFACE VORTICITY AND HEALTHY 0-3KM MLCAPE
ASSOCIATED. AREA STILL UNDER THE GUN FOR DEVELOPMENT AND WILL
CONTINUE TO MONITOR. THIS WILL SHIFT NORTH AND EAST DURING THE
EVENING AND SHOULD END MUCH OF THE THREAT OVERNIGHT. WILL MAINTAIN
SLIGHT CHANCE OF THUNDER NORTHERN PERIPHERY AFTER MIDNIGHT IN
CASE ACTIVITY DEVELOPS OVER THE DAKOTAS AND MOVES INTO NORTHWEST
CWA LATE TONIGHT.
HEAT REMAINS AN ISSUE AND WILL CONTINUE HEAT WARNING FOR THE
AREA. SURFACE FRONT IS PROGGED TO MOVE ACROSS THE AREA WEDNESDAY
NIGHT AND WILL BREAK THE HEAT WAVE FOR THE AREA. CAPPED ATMOSPHERE
REMAINS IN PLACE AHEAD OF FRONT. MODELS SUGGEST DECENT MOISTURE
TRANSPORT LIFTING AHEAD OF THE FRONT AND MAY BE STRONG ENOUGH TO
ERODE LOW LEVEL CAP. THIS MAY INTIATE AT LEAST SOME ISOLD
CONVECTION ALONG THE BOUNDARY LATER IN THE AFTERNOON...AND THE
INCREDIBLE INSTABILITY WILL CONTINUE THE SEVERE WEATHER THREAT
INTO WEDNESDAY EVENING. THIS EXITS MOST OF THE AREA THROUGH 06Z
THU AND EXPECT SOME COOLER/DRIER CONDITIONS THURSDAY.
RETURN FLOW AND INSTABILITY LIFTS NORTH INTO THE REGION LATER THURSDAY
NIGHT AND FRIDAY. WILL MENTION SOME SMALL POPS FOR THIS THREAT AS
IT MOVES NORTH. LONGER TERM SHOWING TREND OF NEXT WAVE/SURFACE
FRONT MOVING THROUGH THE AREA SATURDAY NIGHT. GFS CONTINUES ITS
TREND OF LARGE SURFACE HIGH MOVING ACROSS THE AREA THE REST OF THE
WEEKEND INTO EARLY NEXT WEEK. MEAN GFS ENSEMBLES CONTINUE DRY
TREND THROUGH TUESDAY. WILL HOLD OFF ON LOW POPS FOR TUESDAY.
&&
.AVIATION.../18Z TAF ISSUANCE/
ISOLATED SVR THUNDERSTORM CELL HAS WEAKENED IN THE LAST HALF HOUR
OR SO...THUS THUNDER MOVING OUT OF THE MSP AREA. A LITTLE
PROBLEMATIC FOR THE REST OF FOE-RECAST AREA THIS AFTERNOON AND
EVENING. THERE IS A FRONTAL BOUNDARY STILL OVER THE CENTRAL
MINNESOTA AREA WHICH COULD BE FOCUS FOR ADDITIONAL DEVELOPMENT LATE
THIS AFTERNOON OR EVENING. HOWEVER...WARMER MID LEVEL TEMPERATURES
MOVING INTO THE AREA COULD PREVENT ANY DEVELOPMENT THE GREATEST
RISK WOULD BE IN THE VCNTY OF KSTC AND POSSIBLY KRNH OR KEAU. WILL
INCLUDE A CB FOR NOW IN THOSE LOCATIONS. OTHERWISE EXPECT VFR
CONDITIONS THROUGH THE PERIOD..EXPECT FOR THE POSSIBILITY OF SOME
MVFR VSBYS IN FOG CENTRAL MN LATE TONIGHT. EXPECT GUSTY SOUTH TO
SOUTHWEST WINDS TO DEVELOP WEDNESDAY MORNING WITH GUSTS TO 25
KNOTS OUT OF THE SOUTH..SOUTHWEST.
KMSP...THUNDER THREAT ENDED FOR KMSP WITH VFR CONDITIONS EXPECTED
THROUGH THE PERIOD. THERE IS AN OUTSIDE CHANCE OF SOME DEVELOPMENT
WITH THE FRONTAL BOUNDARY JUST TO OUR NORTH...BUT AS MENTIONED
ABOVE...THE WARMER MID LEVEL TEMPS WILL LIKELY PREVENT THAT
HERE. SOUTHEAST WIND WITH A FEW GUSTS TURNING MORE SOUTH AFTER
20Z. GUSTY SOUTH TO SOUTHWEST WINDS TO 25 KNOTS DEVELOPING ON
WEDNESDAY MORNING.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...EXCESSIVE HEAT WARNING UNTIL 9 PM CDT WEDNESDAY FOR ANOKA-BENTON-
BLUE EARTH-BROWN-CARVER-CHIPPEWA-CHISAGO-DAKOTA-DOUGLAS-
FARIBAULT-FREEBORN-GOODHUE-HENNEPIN-ISANTI-KANABEC-
KANDIYOHI-LAC QUI PARLE-LE SUEUR-MARTIN-MCLEOD-MEEKER-MILLE
LACS-MORRISON-NICOLLET-POPE-RAMSEY-REDWOOD-RENVILLE-RICE-
SCOTT-SHERBURNE-SIBLEY-STEARNS-STEELE-STEVENS-SWIFT-TODD-
WASECA-WASHINGTON-WATONWAN-WRIGHT-YELLOW MEDICINE.
WI...EXCESSIVE HEAT WARNING UNTIL 9 PM CDT WEDNESDAY FOR BARRON-
CHIPPEWA-DUNN-EAU CLAIRE-PEPIN-PIERCE-POLK-RUSK-ST. CROIX.
&&
DWE/JPRHazardous weather outlook, Jul 19, 12:56 PM CST, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
156 PM CDT TUE JUL 19 2011
MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
201000-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
156 PM CDT TUE JUL 19 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA... AND WEST CENTRAL WISCONSIN.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE STORMS FOR CENTRAL AND EAST
CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN...MAINLY ALONG AND
NORTH OF THE INTERSTATE 94 CORRIDOR...LATE THIS AFTERNOON INTO THE
EVENING. THERE IS SOME UNCERTAINTY IN THIS POTENTIAL...AND IT IS
POSSIBLE THAT THE GREATER THREAT MAY BE IN NORTHERN MINNESOTA. IF
STORMS DO FORM...THEY WILL LIKELY BE SEVERE WITH THE POSSIBILITY
OF AN ISOLATED TORNADO.
ONCE AGAIN...AFTERNOON HEAT INDICES WILL GET INTO THE 105 TO 115
RANGE...WITH LOWS OVERNIGHT ONLY FALLING INTO THE MID 70S TO LOWER
80S. SEE THE LATEST EXCESSIVE HEAT WARNING STATEMENT FOR MORE
INFORMATION.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT AHEAD OF A COLD FRONT
THAT WILL WORK ACROSS THE OUTLOOK AREA. LARGE HAIL...DAMAGING
WIND GUSTS...AND LOCALLY HEAVY RAINFALL WOULD BE POSSIBLE WITH ANY
STORMS WHICH DEVELOP. CHANCES INCREASE AGAIN FOR THUNDERSTORMS
ACROSS THE ENTIRE AREA FRIDAY INTO SATURDAY NIGHT AS ANOTHER
SURFACE BOUNDARY SLOWLY MOVES THROUGH.
HOT AND HUMID CONDITIONS WILL CONTINUE ACROSS THE OUTLOOK AREA
THROUGH WEDNESDAY...WITH HIGH TEMPERATURES MAINLY IN THE 90S...
AND HEAT INDEX VALUES ABOVE 105 DEGREES.
SEE THE LATEST EXCESSIVE HEAT WARNING STATEMENT FOR MORE
INFORMATION.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND
EVENING OVER CENTRAL MINNESOTA AND PARTS OF WEST CENTRAL WISCONSIN.
In the hours before
Local storm report, Jul 19, 1:04 PM CST, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
204 PM CDT TUE JUL 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM TSTM WND DMG 3 NE RONNEBY 45.71N 93.82W
07/19/2011 BENTON MN AMATEUR RADIO
BRANCHES AND LIMBS UP TO 10 INCHES IN DIAMETER DOWNED IN
OAK PARK.
1005 AM TSTM WND DMG MILACA 45.76N 93.65W
07/19/2011 MILLE LACS MN PUBLIC
SEVERAL TREES DOWN...POWER OUT.
1013 AM TSTM WND GST PRINCETON 45.57N 93.59W
07/19/2011 M56.00 MPH MILLE LACS MN AWOS
MEASURED AT PRINCETON AIRPORT.
1017 AM TSTM WND DMG PRINCETON 45.57N 93.59W
07/19/2011 MILLE LACS MN EMERGENCY MNGR
SEVERAL TREES AND POWERLINES DOWN.
1019 AM TSTM WND GST PRINCETON 45.57N 93.59W
07/19/2011 M58.00 MPH MILLE LACS MN AWOS
MEASURED AT AIRPORT
1020 AM TSTM WND DMG ZIMMERMAN 45.44N 93.59W
07/19/2011 SHERBURNE MN TRAINED SPOTTER
TWENTY FOUR INCH DIAMETER TREES UPROOTED. OCCURRED NEAR
205TH ST. AND COUNTY ROAD 13.
1020 AM TSTM WND DMG ZIMMERMAN 45.44N 93.59W
07/19/2011 SHERBURNE MN TRAINED SPOTTER
TWENTY FOUR INCH DIAMETER TREES TOPPLED. SOME SNAPPED IN
TWO.
1020 AM TSTM WND GST 3 SSE GLENDORADO 45.54N 93.75W
07/19/2011 M47.00 MPH SHERBURNE MN MESONET
MEASURED BY RAWS AT SHERBURN NATIONAL WILDLIFE REFUGE
1020 AM TSTM WND DMG ZIMMERMAN 45.44N 93.59W
07/19/2011 SHERBURNE MN TRAINED SPOTTER
THREE INCH DIAMETER BRANCHES SEVERED. OCCURRED NEAR 19
JARVIS ST. TIME ESTIMATED.
1057 AM TSTM WND GST RAMSEY 45.26N 93.45W
07/19/2011 M56.00 MPH ANOKA MN MESONET
MEASURED AT PACT CHARTER SCHOOL
1102 AM FUNNEL CLOUD MAPLE GROVE 45.11N 93.46W
07/19/2011 HENNEPIN MN PUBLIC
OCCURRED JUST NORTH OF THE INTERSECTION OF INTERSTATES
694 AND 494.
1103 AM TSTM WND GST 2 NW ANOKA 45.23N 93.42W
07/19/2011 M59.00 MPH ANOKA MN MESONET
MEASURED AT APRSNET SITE.
1115 AM HAIL BROOKLYN PARK 45.11N 93.35W
07/19/2011 M0.88 INCH HENNEPIN MN TRAINED SPOTTER
TIME ESTIMATED.
1125 AM HEAVY RAIN BROOKLYN PARK 45.11N 93.35W
07/19/2011 E0.00 INCH HENNEPIN MN TRAINED SPOTTER
WATER UP TO CURB DEEP ON STREETS IN TOWN.
1133 AM HAIL NEW BRIGHTON 45.07N 93.20W
07/19/2011 M0.88 INCH RAMSEY MN TRAINED SPOTTER
OCCURRED NEAR INTERSECTION OF INTERSTATES 694 AND 35W.
1133 AM HAIL BROOKLYN CENTER 45.07N 93.32W
07/19/2011 M0.88 INCH HENNEPIN MN TRAINED SPOTTER
1133 AM HAIL 2 WNW ROSEVILLE 45.03N 93.19W
07/19/2011 E1.00 INCH RAMSEY MN TRAINED SPOTTER
1134 AM HAIL NEW BRIGHTON 45.07N 93.20W
07/19/2011 M1.00 INCH RAMSEY MN TRAINED SPOTTER
OCCURRED NEAR 502 7TH ST.
1135 AM HAIL NEW BRIGHTON 45.07N 93.20W
07/19/2011 M1.00 INCH RAMSEY MN TRAINED SPOTTER
OCCURRED NEAR COUNTY ROAD E2 AND 35W.
1140 AM FLASH FLOOD SPRING LAKE PARK 45.12N 93.25W
07/19/2011 ANOKA MN TRAINED SPOTTER
OCCURRED NEAR MIDDLETON ROAD. NEARBY ROAD UNDERWATER.
1144 AM HAIL ST PAUL 44.95N 93.10W
07/19/2011 E0.88 INCH RAMSEY MN TRAINED SPOTTER
SOUTH SIDE OF LAKE COMO
1147 AM HAIL ROSEVILLE 45.02N 93.15W
07/19/2011 M1.00 INCH RAMSEY MN TRAINED SPOTTER
OCCURRED NEAR SNELLING AND HIGHWAY 46 AT THE ROSEDALE
MALL.
1155 AM HAIL ROSEVILLE 45.02N 93.15W
07/19/2011 M1.25 INCH RAMSEY MN TRAINED SPOTTER
1200 PM HEAVY RAIN ROSEVILLE 45.02N 93.15W
07/19/2011 E0.00 INCH RAMSEY MN TRAINED SPOTTER
FAIRVIEW AVE UNDERPASS FLOODED AT HIGHWAY 36
INTERSECTION. WATER UP TO 1 1/2 FEET DEEP. CAR STALLED.
1206 PM HAIL ST PAUL 44.95N 93.10W
07/19/2011 M1.25 INCH RAMSEY MN BROADCAST MEDIA
1207 PM HAIL ST PAUL 44.95N 93.10W
07/19/2011 M1.00 INCH RAMSEY MN TRAINED SPOTTER
1210 PM HAIL ST PAUL 44.95N 93.10W
07/19/2011 M0.88 INCH RAMSEY MN TRAINED SPOTTER
1218 PM HAIL MENDOTA HEIGHTS 44.88N 93.14W
07/19/2011 M0.75 INCH DAKOTA MN CO-OP OBSERVER
OCCURRED NEAR PILOT ROAD AND I494.
1220 PM HAIL WEST ST PAUL 44.90N 93.09W
07/19/2011 E0.75 INCH DAKOTA MN TRAINED SPOTTER
OCCURRED NEAR 908 LIVINGSTON AVE.
1220 PM HAIL MENDOTA HEIGHTS 44.88N 93.14W
07/19/2011 M1.00 INCH DAKOTA MN TRAINED SPOTTER
&&
AJZLocal storm report, Jul 19, 1:27 PM CST, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
227 PM CDT TUE JUL 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 AM TSTM WND DMG ANOKA 45.21N 93.39W
07/19/2011 ANOKA MN STORM CHASER
TREES 12 TO 18 INCHES IN DIAMETER TOPPLED. DAMAGE
OCCURRED ON WEST SIDE OF CITY.
&&
AJZLocal storm report, Jul 19, 1:55 PM CST, 3 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
255 PM CDT TUE JUL 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1018 AM TSTM WND DMG PRINCETON 45.57N 93.59W
07/19/2011 MILLE LACS MN TRAINED SPOTTER
SEVERAL LARGE TREES DOWN, INCLUDING EVERGREENS. OCCURRED
NEAR 12917 STATE HIGHWAY 95.
&&
AJZLocal storm report, Jul 19, 2:57 PM CST, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
357 PM CDT TUE JUL 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM TSTM WND DMG FORESTON 45.73N 93.71W
07/19/2011 MILLE LACS MN TRAINED SPOTTER
SEVERAL TWO FOOT DIAMETER TREES EITHER UPROOTED OR SPLIT
IN TWO.A FEW SCREEN DOORS RIPPED OFF HOUSES.
&&
AJZLocal storm report, Jul 19, 3:20 PM CST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
420 PM CDT TUE JUL 19 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM TSTM WND DMG 3 NE RONNEBY 45.71N 93.82W
07/19/2011 BENTON MN AMATEUR RADIO
BRANCHES AND LIMBS UP TO 10 INCHES IN DIAMETER DOWNED IN
OAK PARK.
0941 AM TSTM WND DMG 1 W FORESTON 45.73N 93.73W
07/19/2011 MILLE LACS MN TRAINED SPOTTER
A FEW LARGE TREES FELLED.
0945 AM TSTM WND DMG FORESTON 45.73N 93.71W
07/19/2011 MILLE LACS MN TRAINED SPOTTER
SEVERAL TWO FOOT DIAMETER TREES EITHER UPROOTED OR SPLIT
IN TWO.A FEW SCREEN DOORS RIPPED OFF HOUSES.
1005 AM TSTM WND DMG MILACA 45.76N 93.65W
07/19/2011 MILLE LACS MN PUBLIC
SEVERAL TREES DOWN...POWER OUT.
1013 AM TSTM WND GST PRINCETON 45.57N 93.59W
07/19/2011 M56.00 MPH MILLE LACS MN AWOS
MEASURED AT PRINCETON AIRPORT.
1017 AM TSTM WND DMG PRINCETON 45.57N 93.59W
07/19/2011 MILLE LACS MN EMERGENCY MNGR
SEVERAL TREES AND POWERLINES DOWN.
1018 AM TSTM WND DMG PRINCETON 45.57N 93.59W
07/19/2011 MILLE LACS MN TRAINED SPOTTER
SEVERAL LARGE TREES DOWN, INCLUDING EVERGREENS. OCCURRED
NEAR 12917 STATE HIGHWAY 95.
1019 AM TSTM WND GST PRINCETON 45.57N 93.59W
07/19/2011 M58.00 MPH MILLE LACS MN AWOS
MEASURED AT AIRPORT
1020 AM TSTM WND DMG ZIMMERMAN 45.44N 93.59W
07/19/2011 SHERBURNE MN TRAINED SPOTTER
THREE INCH DIAMETER BRANCHES SEVERED. OCCURRED NEAR 19
JARVIS ST. TIME ESTIMATED.
1020 AM TSTM WND DMG ZIMMERMAN 45.44N 93.59W
07/19/2011 SHERBURNE MN TRAINED SPOTTER
TWENTY FOUR INCH DIAMETER TREES TOPPLED. SOME SNAPPED IN
TWO.
1020 AM TSTM WND DMG ZIMMERMAN 45.44N 93.59W
07/19/2011 SHERBURNE MN TRAINED SPOTTER
TWENTY FOUR INCH DIAMETER TREES UPROOTED. OCCURRED NEAR
205TH ST. AND COUNTY ROAD 13.
1020 AM TSTM WND GST 3 SSE GLENDORADO 45.54N 93.75W
07/19/2011 M47.00 MPH SHERBURNE MN MESONET
MEASURED BY RAWS AT SHERBURN NATIONAL WILDLIFE REFUGE
1057 AM TSTM WND GST RAMSEY 45.26N 93.45W
07/19/2011 M56.00 MPH ANOKA MN MESONET
MEASURED AT PACT CHARTER SCHOOL
1102 AM FUNNEL CLOUD MAPLE GROVE 45.11N 93.46W
07/19/2011 HENNEPIN MN PUBLIC
OCCURRED JUST NORTH OF THE INTERSECTION OF INTERSTATES
694 AND 494.
1103 AM TSTM WND GST 2 NW ANOKA 45.23N 93.42W
07/19/2011 M59.00 MPH ANOKA MN MESONET
MEASURED AT APRSNET SITE.
1105 AM TSTM WND DMG ANOKA 45.21N 93.39W
07/19/2011 ANOKA MN STORM CHASER
TREES 12 TO 18 INCHES IN DIAMETER TOPPLED. DAMAGE
OCCURRED ON WEST SIDE OF CITY.
1115 AM HAIL BROOKLYN PARK 45.11N 93.35W
07/19/2011 M0.88 INCH HENNEPIN MN TRAINED SPOTTER
TIME ESTIMATED.
1125 AM HEAVY RAIN BROOKLYN PARK 45.11N 93.35W
07/19/2011 E0.00 INCH HENNEPIN MN TRAINED SPOTTER
WATER UP TO CURB DEEP ON STREETS IN TOWN.
1133 AM HAIL NEW BRIGHTON 45.07N 93.20W
07/19/2011 M0.88 INCH RAMSEY MN TRAINED SPOTTER
OCCURRED NEAR INTERSECTION OF INTERSTATES 694 AND 35W.
1133 AM HAIL 2 WNW ROSEVILLE 45.03N 93.19W
07/19/2011 E1.00 INCH RAMSEY MN TRAINED SPOTTER
1133 AM HAIL BROOKLYN CENTER 45.07N 93.32W
07/19/2011 M0.88 INCH HENNEPIN MN TRAINED SPOTTER
1134 AM HAIL NEW BRIGHTON 45.07N 93.20W
07/19/2011 M1.00 INCH RAMSEY MN TRAINED SPOTTER
OCCURRED NEAR 502 7TH ST.
1135 AM HAIL NEW BRIGHTON 45.07N 93.20W
07/19/2011 M1.00 INCH RAMSEY MN TRAINED SPOTTER
OCCURRED NEAR COUNTY ROAD E2 AND 35W.
1140 AM FLASH FLOOD SPRING LAKE PARK 45.12N 93.25W
07/19/2011 ANOKA MN TRAINED SPOTTER
OCCURRED NEAR MIDDLETON ROAD. NEARBY ROAD UNDERWATER.
1144 AM HAIL ST PAUL 44.95N 93.10W
07/19/2011 E0.88 INCH RAMSEY MN TRAINED SPOTTER
SOUTH SIDE OF LAKE COMO
1147 AM HAIL ROSEVILLE 45.02N 93.15W
07/19/2011 M1.00 INCH RAMSEY MN TRAINED SPOTTER
OCCURRED NEAR SNELLING AND HIGHWAY 46 AT THE ROSEDALE
MALL.
1155 AM HAIL ROSEVILLE 45.02N 93.15W
07/19/2011 M1.25 INCH RAMSEY MN TRAINED SPOTTER
1200 PM HEAVY RAIN ROSEVILLE 45.02N 93.15W
07/19/2011 E0.00 INCH RAMSEY MN TRAINED SPOTTER
FAIRVIEW AVE UNDERPASS FLOODED AT HIGHWAY 36
INTERSECTION. WATER UP TO 1 1/2 FEET DEEP. CAR STALLED.
1206 PM HAIL ST PAUL 44.95N 93.10W
07/19/2011 M1.25 INCH RAMSEY MN BROADCAST MEDIA
1207 PM HAIL ST PAUL 44.95N 93.10W
07/19/2011 M1.00 INCH RAMSEY MN TRAINED SPOTTER
1210 PM HAIL ST PAUL 44.95N 93.10W
07/19/2011 M0.88 INCH RAMSEY MN TRAINED SPOTTER
1218 PM HAIL MENDOTA HEIGHTS 44.88N 93.14W
07/19/2011 M0.75 INCH DAKOTA MN CO-OP OBSERVER
OCCURRED NEAR PILOT ROAD AND I494.
1220 PM HAIL WEST ST PAUL 44.90N 93.09W
07/19/2011 E0.75 INCH DAKOTA MN TRAINED SPOTTER
OCCURRED NEAR 908 LIVINGSTON AVE.
1220 PM HAIL MENDOTA HEIGHTS 44.88N 93.14W
07/19/2011 M1.00 INCH DAKOTA MN TRAINED SPOTTER
&&
AJZSpecial weather statement, Jul 19, 3:49 PM CST, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
449 PM CDT TUE JUL 19 2011
WIZ015-016-192230-
BARRON-RUSK-
449 PM CDT TUE JUL 19 2011
...THUNDERSTORMS MOVING INTO/DEVELOPING OVER BARRON AND RUSK COUNTIES
THROUGH 530 PM CDT...
AT 443 PM CDT...WEATHER SERVICE RADAR WAS TRACKING A STRONG
THUNDERSTORM 5 MILES EAST OF EDGEWATER. THIS STORM WAS MOVING
SOUTHEAST AT 40 MPH.
HAIL UP TO DIME SIZE AND WINDS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.
* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BRUCE.
LADYSMITH.
TONY.
INGRAM.
HAWKINS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
OTHER STORMS WERE DEVELOPING NORTH OF BARRON COUNTY. THESE
THUNDERSTORMS COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
&&
LAT...LON 4538 9067 4537 9069 4537 9091 4529 9093
4530 9154 4564 9196 4564 9071
TIME...MOT...LOC 2147Z 298DEG 37KT 4571 9131
DWEEvent by event
17 thunderstorm wind, 1 tornado, 1 hail. Local standard time, as filed.
Thunderstorm Wind, Rusk
- When
- July 19, 5:35 PM CST
- Where
- Rusk County, 0.69 mi S of Ladysmith
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 45.460, -91.100
A few large trees and power lines were blown down near Ladysmith, Wisconsin.
Thunderstorm Wind, Rusk
- When
- July 19, 5:40 PM CST
- Where
- Rusk County, Tony
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 45.480, -91.000
A few trees and power lines were blown down near Troy.
Thunderstorm Wind, Polk
- When
- July 19, 6:06 PM CST
- Where
- Polk County, 0.84 mi SE of Frederic
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Amateur Radio
- Coordinates
- 45.660, -92.460
A 40 foot diameter tree was blown down near Frederic. The city lost power due to power lines blown down.
Thunderstorm Wind, Polk
- When
- July 19, 6:10 PM CST
- Where
- Polk County, Luck
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 45.570, -92.480
A large tree was blown down in Luck.
Thunderstorm Wind, Polk
- When
- July 19, 6:28 PM CST
- Where
- Polk County, 6.91 mi N of Range
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 45.500, -92.280
Several trees were blown over a road.
Thunderstorm Wind, Polk
- When
- July 19, 6:30 PM CST to 6:40 PM CST
- Where
- Polk County, 9.17 mi NNE of Range to 6.04 mi N of Turtle Lake
- Measured
- 69 kt (79 mph) estimated gust
- Property damage
- $500,000
- Reported by
- NWS Storm Survey
- Coordinates
- 45.526, -92.222
A large swath of damage occurred from the northwestern edge of Pipe Lake on 220th Avenue, south and east along Pipe Lake, then southeast to the southeast side of Long Lake. The winds caused damage to boat lifts, boat docks, and buildings near Pipe Lake and around Johnstown Township. At least 100 large trees were downed, with some falling on homes, vehicles, and outbuildings. This wind damage was associated with the rear flank downdraft portion of a tornadic thunderstorm.
Tornado, Polk
- When
- July 19, 6:30 PM CST to 6:32 PM CST
- Where
- Polk County, 9.32 mi NNE of Range to 8.65 mi NNW of Turtle Lake
- Rating
- EF0
- Path length
- 0.87 mi
- Path width
- 25 yd
- Reported by
- NWS Storm Survey
- Coordinates
- 45.528, -92.218
A weak tornado knocked down several dozen trees before crossing Pipe Lake, and dissipated on the eastern shore of Pipe Lake. A damage survey revealed the tornadic winds were about 65 mph. Just to the west of the tornado was a strong rear flank downdraft, with winds just less than 80 mph, which knocked down at least 100 trees (see separate entry).
Thunderstorm Wind, Barron
- When
- July 19, 6:52 PM CST
- Where
- Barron County, 0.84 mi SE of Turtle Lake
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 45.390, -92.140
Thunderstorm Wind, Barron
- When
- July 19, 6:56 PM CST
- Where
- Barron County, 5.53 mi S of Turtle Lake
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 45.320, -92.150
Several large tree branches were blown down.
Hail, Barron
- When
- July 19, 7:15 PM CST
- Where
- Barron County, 0.48 mi E of Comstock
- Measured
- 1 in hail
- Reported by
- Law Enforcement
- Coordinates
- 45.480, -92.070
Thunderstorm Wind, Barron
- When
- July 19, 7:25 PM CST
- Where
- Barron County, Barron
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 45.400, -91.850
A few large trees were blown down across several roads.
Thunderstorm Wind, Barron
- When
- July 19, 7:30 PM CST
- Where
- Barron County, 0.84 mi NE of Dallas
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 45.260, -91.810
A large tree was blown down.
Thunderstorm Wind, Barron
- When
- July 19, 7:30 PM CST
- Where
- Barron County, 1.38 mi N of Chetek
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 45.320, -91.650
A large tree was blown down.
Thunderstorm Wind, Dunn
- When
- July 19, 7:40 PM CST
- Where
- Dunn County, 2.07 mi WSW of Sand Creek
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 45.160, -91.720
A large tree was blown down.
Thunderstorm Wind, Chippewa
- When
- July 19, 7:55 PM CST
- Where
- Chippewa County, 3.41 mi E of New Auburn
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 45.200, -91.480
Several trees were blown across a road.
Thunderstorm Wind, Chippewa
- When
- July 19, 8:05 PM CST
- Where
- Chippewa County, 0.98 mi W of Jim Falls
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 45.050, -91.290
Several large trees blown down across Highway 178.
Thunderstorm Wind, Chippewa
- When
- July 19, 8:10 PM CST
- Where
- Chippewa County, 2.66 mi NNW of (Eau)eau Claire Arpt
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 44.904, -91.505
Several trees and a roof were damaged in the town of Wheaton, Wisconsin, or west of Chippewa Falls, Wisconsin.
Thunderstorm Wind, Eau Claire
- When
- July 19, 8:30 PM CST
- Where
- Eau Claire County, 0.49 mi W of Eau Claire
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 44.820, -91.490
A few trees were blown down.
Thunderstorm Wind, Eau Claire
- When
- July 19, 8:45 PM CST
- Where
- Eau Claire County, 4.07 mi ENE of Foster
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Amateur Radio
- Coordinates
- 44.662, -91.231
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Wyoming, July 19, 20114 deaths · 2 injured · 1 event
- Excessive Heat in Missouri, July 19 to 24, 20111 death · 1 injured · $21,000 · 11 events
- Flash Flooding in Ohio, July 19, 2011$4.3 million · 6 events
- Flash Flooding and Hail in Wisconsin, July 19, 2011$830,000 · 65 kt wind · 10 events
- Flash Flooding and Hail in North Dakota, July 19, 2011$376,000 · 1 in hail · 9 events
- Flash Flooding and Damaging Winds in Minnesota, July 19, 2011$252,000 · 60 kt wind · 14 events
- Excessive Heat and Heat in Kentucky, July 19 to 24, 20115 injured · 32 events
- Damaging Winds in Maryland, July 19, 2011$86,000 · 61 kt wind · 10 events
- Damaging Winds and Lightning Strikes in New Jersey, July 19, 2011$67,000 · 52 kt wind · 15 events
- Flash Flood in Louisiana, July 19, 2011$100,000 · 1 event
- Flash Flood and Lightning Strike in Texas, July 19, 2011$80,000 · 2 events
- Hail and Damaging Winds in Kentucky, July 19, 2011$53,000 · 1 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 313758, 313759, 313761, 326178, 313764, 313763, 333594, 313765, 313766, 326179, 313767, 313768, 313769, 313772, 313773, 313774, 326197, 313775, 338697.